Flash Flood, Cullman
- When
- July 14, 5:00 PM CST to 7:00 PM CST
- Where
- Cullman County, 4 mi SW of Jones Chapel
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.183, -87.100
Flash flooding washed out a bridge on County Road 985.
4 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 14, 1:26 PM CST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 226 PM CDT THU JUL 14 2005 .DISCUSSION... IT APPEARS DIFFERENTIAL HEATING HAS ONCE AGAIN SPURRED EARLY CONVECTIVE DEVELOPMENT WHICH HAS NOW PROPOGATED S OF THE TN RIVER. COLD POOL/OUTFLOW SEEMS TO BE DRIVING ITS SEWD PROGRESS AS MEAN FLOW IS WESTERLY. ITS A GOOD THING HOWEVER...AS HEAT INDICES WERE REACHING NEAR 100 SE OF THE STORMS. SBCAPES WERE ALSO REACHING AROUND THEIR EXPECTATIONS...2500-3000 J/KG AND PERHAP LOCALLY HIGHER WHERE DEW POINTS REACHED 76F. VIS IMAGERY SHOWS FURTHER DEVELOPMENT TO THE W INTO NORTHERN MS. THE ETA12 HAS THIS PEGGED PRETTY WELL...WHICH WOULD PLACE OUR CWA/HSA IN LINE FOR TSRA AND POTENTIAL HEAVY RAIN INTO THE EVENING HOURS. WINDEX VALUES ARE MARGINAL...BUT STILL COULD SEE AN ISOLATED DOWNBURST...WITH HIGHEST THREAT IN OUR SW COUNTIES. WELL STICK WITH 50 POPS THIS EVENING...BUT REASSESS RADAR/SAT JUST BEFORE PRESS TIME. THE CIRCULATION...FORMERLY KNOWN AS DENNIS...CONTINUES TO DROP SE INTO MIDDLE KY WITH ANOTHER SPOKE OF CONVECTION THROUGH SOUTHERN MO. I SUSPECT THAT THIS CIRCULATION WILL CONTINUE TO EVOLVE INTO THE LONGER WAVE TROF THAT IS SITUATED SW INTO TX. THIS WILL BACK LOW LEVEL WINDS TO THE SW TONIGHT AND POTENTIALLY HANG THE RESULTING OUTFLOW BOUNDARY ACROSS THE TN VALLEY ON FRIDAY. THE MODELS BLANKET QPF ON FRIDAY IS PROBABLY A BIT OVER DONE...AS WITH CLOUD COVER...AND POPS. THE MEX HAS A 100 POP FOR WHAT THATS WORTH IN THE SHORT TERM. THAT BEING SAID...I AM GOING WITH THE THOUGHT THAT THIS OUTFLOW BOUNDARY SHOULD FLARE UP IN OUR AREA AGAIN BY MIDDAY ON FRIDAY...THUS WELL KEEP 50 POPS ON FRIDAY. OVERALL...FEW CHANGES MADE TO THE FORECAST AS WE WILL HEAD INTO A SUMMERTIME PATTERN. THE BERMUDA HIGH WILL BECOME MORE DOMINANT IN THE SE...WITH STRONGER RIDGING BY SUNDAY. I HAVE BEGUN TO LOWER POPS SLIGHTLY ON SUNDAY...WITH A DIURNAL OSCILLATION IN CONVECTIVE CHANCES STILL LOOKING GOOD. TEMPS SHOULD EVENTUALLY CLIMB INTO THE LOWER 90S LATE NEXT WEEK...AND DEPENDING ON HOW WIDESPREAD RAIN IS THE NEXT COUPLE OF DAYS...DEW POINTS MAY REACH THE MID 70S. FOR NOW...MAINTAINED LOWER 70S. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 72 87 71 87 / 20 50 50 40 SHOALS 72 86 72 87 / 20 50 50 40 CULLMAN 72 86 71 88 / 20 50 50 40 FAYETTEVILLE 72 86 71 87 / 20 50 50 40 FT PAYNE 71 84 67 85 / 20 50 50 40 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 555 PM CDT THU JUL 14 2005 ALZ001>010-016-TNZ076-096-097-151000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 555 PM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... A MOISTURE RICH AIR MASS REMAINS OVER THE TENNESSEE VALLEY. HIGH AMOUNT OF MOISTURE...COMBINED WITH WEAK UPPER LEVEL DISTURBANCES MOVING AROUND AN UPPER LEVEL LOW CENTERED OVER THE OHIO VALLEY...WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH TONIGHT. A FEW STRONG THUNDERSTORMS THROUGH THE EARLY EVENING WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN A POSSIBILITY THROUGH THE REST OF THE WORK WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS WILL CONTINUE TO BE THE MAIN THREATS WITH ANY STRONGER STORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. RSB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1233 PM CDT THU JUL 14 2005 ALZ006-141800- MADISON- 1233 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN MADISON COUNTY UNTIL 1 PM CDT... AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GURLEY...OR 9 MILES EAST OF HUNTSVILLE... MOVING EAST AT 10 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE HAMPTON COVE AND GURLEY. THUNDERSTORMS ARE BEGINNING TO DEVELOP RAPIDLY ACROSS MUCH OF NORTH CENTRAL ALABAMA...SO PERSONS ACROSS THE AREA SHOULD KEEP AN EYE TO THE SKY...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1250 PM CDT THU JUL 14 2005 ALZ007-141815- MORGAN- 1250 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 115 PM CDT... AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST ACROSS THE TENNESSEE RIVER FROM TRIANA...OR 12 MILES SOUTH OF MADISON...MOVING EAST AT 15 MPH. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SOMERVILLE...VALHERMOSO SPRINGS...LACEY SPRINGS. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST SOUTH OF HARTSELLE...ALSO MOVING EAST AT 15 MPH. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE FLORETTE. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 115 PM CDT THU JUL 14 2005 ALZ006>008-141900- MADISON-MARSHALL-MORGAN- 115 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT FOR MORGAN...SOUTHEAST MADISON...AND NORTHERN MARSHALL COUNTIES UNTIL 2 PM CDT... AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MORGAN CITY...OR 13 MILES SOUTHEAST OF REDSTONE ARSENAL...MOVING EAST AT 25 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE...MORGAN CITY...OWENS CROSSROADS...HEBRON...GRANT...AND COLUMBUS CITY. HOWEVER...ADDITIONAL STRONG THUNDERSTORMS ARE LOCATED THROUGHOUT MORGAN COUNTY AND EASTERN MADISON COUNTY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 203 PM CDT THU JUL 14 2005 ALZ003-141930- FRANKLIN AL- 203 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 230 PM CDT... AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELGREEN...OR 8 MILES WEST OF RUSSELLVILLE...MOVING EAST AT 20 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELGREEN... ROCKWOOD...ISBELL...RUSSELLVILLE...PLEASANT RIDGE...AND THARPTOWN. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 318 PM CDT THU JUL 14 2005 ALZ016-142100- CULLMAN- 318 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 4 PM... AT 315 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR CULLMAN...MOVING EAST AT 25 MPH. OTHER STRONG STORMS WERE IN FAR NORTHEAST AND SOUTHERN CULLMAN COUNTY...ALSO MOVING EAST. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PHELAN. HANCEVILLE. WALTER. HOLLY POND. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 322 PM CDT THU JUL 14 2005 ALZ003-142100- FRANKLIN- 322 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 4 PM... AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RED BAY...MOVING SOUTHEAST AT 5 TO 10 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. PONDING OF WATER MAY OCCUR QUICKLY ON AREA ROADS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RED BAY. VINA. ATWOOD. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
The Birmingham radar (KBMX), 117 km away, was scanning. The volume nearest the first event began at 23:01 UTC.
4 flash flood. Local standard time, as filed.
Flash flooding washed out a bridge on County Road 985.
Torrential rains from a thunderstorm resulted in the closure of several roads due to high water.
Torrential rains from a thunderstorm resulted in several inches of water covering County Road 30 near the Bug Tussle community.
Torrential rains from a thunderstorm resulted in several inches of water covering County Road 36 in southwestern Cullman County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467074, 5467075, 5467076, 5467077.